MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Reporter: the name, phone and email address of the initial reporter are not available / reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30013551) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm, the physician stated that the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30013551) became stretched in the aneurysm neck during advancement into the aneurysm.The coil was removed from the patient and replaced to complete the procedure without delay.Continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed; no resistance at any time during the advancement of the coil through the microcatheter.There was no kink on the microcatheter that could have contributed to the reported event.There was no coil entanglement that could have contributed to the event; no additional damage to the coil other than the stretched condition reported.There was no report of any patient injury or complication.The product is reported as available to be returned for investigation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 5/3/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the physician stated that the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30013551) became stretched in the aneurysm neck during advancement into the aneurysm.The coil was removed from the patient and replaced to complete the procedure without delay.Continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed; no resistance at any time during the advancement of the coil through the microcatheter.There was no kink on the microcatheter that could have contributed to the reported event.There was no coil entanglement that could have contributed to the event; no additional damage to the coil other than the stretched condition reported.There was no report of any patient injury or complication.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 10cm orbit galaxy complex xtrasoft coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any damage on it.The hypotube was inspected and was observed kinked at 12cm, 14cm, and 147 cm from the proximal end.The coil introducer was unzipped, in normal condition but has residues of dry blood on it.The support coil and the gripper were observed protruding from the introducer; both were without damage.Microscopic inspection was performed on the device.The embolic coil was inspected through the coil introducer.The embolic coil is in good condition but has residues of dry blood on it.A review of manufacturing documentation associated with this lot (30013551) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 4mm x 10cm orbit galaxy complex xtrasoft coil had become stretched in the aneurysm neck during advancement into the aneurysm was not confirmed based on the microscopic inspection of the embolic coil of the returned device.The embolic coil was observed in good condition.There were residues of dry blood observed on the coil.The residues of dry blood indicate that there was insufficient flush, though this cannot be conclusively determined.The kinks observed on the hypotube are likely due to force exerted on the device during the procedural handling, though the exact cause of the kinks on the hypotube cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: pma/510k, if follow-up, what type.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8524995
Report Number1226348-2019-00880
Device Sequence Number16615420
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number640CX0410
Device Lot Number30013551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer05/03/2019
06/24/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/06/2019
06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1